Discussions that mention warfarin

Vitamins & Supplements board


[QUOTE=flowergirl2day;2932677]Hello,

I am on some pretty strong meds for health problems caused by high blood pressure. I have to put up with nasty side-effects, notably constant nausea and breathlessness (there are others, as well).
I feel tired most of the time and would appreciate your advice. Is there a product (natural, preferrably) that would give me an energy boost? A fellow poster suggested ginger tea mixed with chamomile for my nausea; it helps a little bit. (Is there anything else for that problem?)

I take several supplements daily, without the doctors' knowledge. The only one I ever mentioned to the doc was the CoQ10. My question: is it possible that the supplements I take interact with the prescription medications and contribute to my feeling unwell?

This is what I take:

Omega 3's fish oil
CoQ10
Vitamin B12
Centrum vitamins and minerals (one-a-day)
Vitamin C
Garlic

I stopped taking vitamin E on the advice of the pharmacist, who did not think I needed it. She also advised against substituting Bcomplex for B12.
Should I mention the supplements to my doctor?
Thank you!

It works both ways, that is, medications can interfere with nutrients just as supplements can interfere with medicines. For example, HealthNotes says that CoQ10 has a negative effect on Warfarin, but the following drugs have a negative effect on CoQ10, a compound produced naturally in the body: Atorvastatin, Doxorubicin, Fluvastatin, Gemfibrozil, Lovastatin, Perphe****ne, Pravastatin, Propranolol, Simvastatin, Thioridazine, Timolol, Tricyclic Antidepressants. I would definitely tell your doctor, but often pharmacists know about these interactions better than doctors. You might even check with another pharmacist, just to compare what the two of them say.